Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 19, 2011, 10:59 PM CDT for Saline County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2011, 10:59 PM CDT (03:59 UTC)
- Expired
- May 19, 2011, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Saline County, NE
The radar
The Omaha radar (KOAX), 101 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 11:05 PM CDT | HAIL 1 | 5 Sw Wilber, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS53 KOAX 200359
SVROAX
NEC151-200430-
/O.NEW.KOAX.SV.W.0068.110520T0359Z-110520T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1059 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SALINE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF WILBER...OR 19 MILES
NORTHWEST OF BEATRICE...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILBER...CRETE AND DORCHESTER.
THIS REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING FOR
SALINE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WIND IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4065 9714 4070 9708 4070 9698 4065 9691
4035 9695 4035 9716
TIME...MOT...LOC 0359Z 185DEG 29KT 4045 9704
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD3 follow-up statements
485
WWUS53 KOAX 200412
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1112 PM CDT THU MAY 19 2011
NEC151-200430-
/O.CON.KOAX.SV.W.0068.000000T0000Z-110520T0430Z/
SALINE NE-
1112 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE
COUNTY UNTIL 1130 PM CDT...
AT 1106 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR WILBER...OR 20 MILES NORTHWEST OF BEATRICE...MOVING NORTH AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
CRETE AND DORCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4065 9714 4070 9708 4070 9698 4065 9691
4035 9695 4035 9716
TIME...MOT...LOC 0412Z 190DEG 22KT 4050 9702
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD212
WWUS53 KOAX 200419
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1119 PM CDT THU MAY 19 2011
NEC151-200430-
/O.CON.KOAX.SV.W.0068.000000T0000Z-110520T0430Z/
SALINE NE-
1119 PM CDT THU MAY 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SALINE COUNTY UNTIL 1130 PM CDT...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WILBER...OR 23 MILES NORTHWEST OF
BEATRICE...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
CRETE.
THIS STORM PRODUCED DIME TO NICKEL SIZE HAIL IN WILBUR AT 1112 PM
CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4050 9706 4070 9706 4070 9698 4065 9691
4049 9693
TIME...MOT...LOC 0419Z 190DEG 22KT 4054 9701
WIND...HAIL <50MPH 1.00IN
$$
BOUSTEAD419
WWUS53 KOAX 200430
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT THU MAY 19 2011
NEC151-200440-
/O.EXP.KOAX.SV.W.0068.000000T0000Z-110520T0430Z/
SALINE NE-
1130 PM CDT THU MAY 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SALINE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM
ESPECIALLY IN THE CRETE AREA THROUGH 1145 PM.
LAT...LON 4050 9706 4070 9706 4070 9698 4065 9691
4049 9693
TIME...MOT...LOC 0419Z 190DEG 22KT 4054 9701
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:52 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 19, 9:52 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 952 PM CDT THU MAY 19 2011 .UPDATE... UPDATED TO ADD SOME TIMING TO THE OVERNIGHT POPS AND TO LOWER OVERNIGHT TEMPS. && .DISCUSSION... GOING FORECAST IN PRETTY GOOD SHAPE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE INCREASE IN COVERAGE OVER THE AREA EARLIER THIS EVENING AS STRONG UPPER LEVEL JETLET ROTATING NORTHEAST INTO THE HIGH PLAINS. THIS ACTIVITY SHOULD CONTINUE FOR A GOOD PART OF THE NIGHT NOW THAT THE LOW-LEVEL JET IS INCREASING ACROSS KS AND INTO SOUTHERN NEB PER AREA VAD AND WIND PROFILERS. AS COMMENTED ON THE LAST COUPLE OF DAYS...THE VERY SUBSTANDARD LAPSE RATES HAS LED TO ONLY MARGINAL INSTABILITY AND THIS FOR THE MOST PART IS KEEPING STORMS IN CHECK DESPITE GOOD QUALITY MOISTURE AND SHEAR. WE EXPECT THIS TREND TO CONTINUE OVERNIGHT WITH A VERY LIMITED SEVERE WEATHER THREAT. OTHERWISE WITH PWATS OF 1.50 TO 1.75 INCHES FROM KANSAS INTO EASTERN NEBRASKA...HEAVY RAIN MAY BE MORE OF A THREAT OVERNIGHT WITH A GOOD 1 TO 2 INCHES OF RAIN LIKELY. GOING FORECAST HAD A HEAVY RAIN MENTION AND SO NO CHANGES THERE. DID REDUCE EVENING POPS EARLIER IN SOUTHWEST IOWA AS STORMS WILL LIKELY NOT MAKE IT OVER THERE UNTIL AFTER 10 PM. OTHERWISE GOING TEMPS ARE NEAR OVERNIGHT LOWS AND THUS HAVE LOWERED A TOUCH ALTHOUGH WITH WAA SHOULD KEEP TEMPS FROM REALLY FALLING TO MUCH MORE. ALL UPDATES HAVE BEEN SENT. BOUSTEAD && .PREV DISCUSSION... /ISSUED 413 PM CDT THU MAY 19 2011/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT. HIRES WRF-NMM/RUC13/GFSLAMP ALL IN GOOD AGREEMENT SHOWING PROBABILITY OF CONVECTIVE REDEVELOPING HIGH TONIGHT ALONG A SLOW LIFTING WARM FRONT THRU THE CNTRL PLAINS. APPEARS THAT 300K-305K UPGLIDE/MOIST ADV WILL INCREASE THRU THE EVENING HOURS WITH BOTH NAM/GFS ADVERTISING PRECIP WATER VALUES APPROACHING 175% OF NORM AND KI AROUND 35. MAX OMEGA FIELDS PER BOTH NAM/GFS BULLS-EYE THE CWA...THUS HAVE DECIDED TO BUMP POPS TO 90% AND INCREASE 6HR QPF AMOUNTS. HEAVY RAIN A DEFINITE POSSIBILITY IN SOME LOCATIONS OVERNIGHT. GIVEN JUST COMBINATION OF DEEP SHEAR/MUCAPE SVR POTENTIAL LOOKS PROMISING TONIGHT AHEAD/ALONG SLOW LIFTING WARM FRONT...MAINLY FOR THE SRN CWA. POTENTIAL FOR SVR DEVELOPMENT AS WELL FRIDAY AFTN...BUT THINK MAIN THREAT WILL BE FOUND FARTHER SOUTH. MEANWHILE SFC BNDRY BECOMING ESTABLISHED ALONG THE WRN HIGH PLAINS BEFORE SWEEPING EAST ON SATURDAY. LLVL MOIST/UNSTABLE AIRMASS WORKING ITS WAY NWD AHEAD OF APPROACHING COLD FRONT WILL LIKELY RESULT IN CONVECTIVE REDEVELOPMENT SAT AFTN. LONG TERM...SUNDAY THROUGH THURSDAY. OVERALL NO MAJOR CHANGES MADE AND HAVE KEPT SMALL POPS IN PLACE MAJORITY OF EXTENDED PDS...AND WITH LARGE SCALE FLOW RATHER COMPLICATED HAVE GENERALLY FOLLOWED ALONG WITH HPC. PCPN CHANCES ESSENTIALLY FOCUSED AROUND WEAKENING UPPER CLOSED LOW MIGRATING ACROSS THE NRN PLAINS/UPPER MIDWEST DRAGGING A CANADIAN AIRMASS INTO THE LOWER 48. BOTH GFS/ECM DO AGREE THIS AIRMASS WILL PENETRATE QUITE FAR TO THE SOUTH AND IS PROGGED TO EXTEND FROM THE SRN PLAINS TO THE OH VLY BY THURSDAY MORNING. THE RESULT FOR OUR AREA WILL BE WED/THUR HIGHS ABOUT 10 DEGREES BELOW NORMAL. DEE AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS GENERALLY VFR CIGS ARE EXPECTED THROUGH 00Z OVER MOST OF EASTERN NEBRASKA OUTSIDE OF ANY SHOWER ACTIVITY. KOFK WILL SEE A BRIEF SHOWER AND ACCOMPANYING MVFR CIGS/VSBYS...AND KLNK COULD SEE AN MVFR CIG BEFORE 00Z. MVFR CONDITIONS ARE EXPECTED FOR THE REST OF THE TAF PERIOD THROUGH FRIDAY MORNING AS MOISTURE CONTINUES TO PUSH NORTH...LOWERING CIGS INTO THE FL015-025 RANGE. THUNDERSTORMS DEVELOPING IN THE HIGH PLAINS DURING THE AFTERNOON AND EVENING WILL EVENTUALLY PUSH NORTHEAST INTO EASTERN NEBRASKA BY 06Z. IFR CIGS/VSBYS WILL ACCOMPANY ANY STORMS...AND HAIL IS ALSO POSSIBLE. THE STRONGEST STORMS SHOULD BE PUSHING NORTHEAST OF TAF SITES BETWEEN 12Z AND 14Z. DERGAN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99
Hazardous weather outlook, May 19, 9:41 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 941 PM CDT THU MAY 19 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-201645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 941 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA OVERNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED MARGINALLY SEVERE STORM IS POSSIBLE WITH LARGE HAIL TO NEAR QUARTER SIZE. OTHERWISE LOCALLY HEAVY RAIN IS LIKELY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS A SLIGHT THREAT FOR SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORM CHANCES ARE ON TAP MONDAY THROUGH WEDNESDAY WHEN THE NEXT UPPER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR FRIDAY. IAZ079-090-NEZ067-068-091-093-201645- MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON- 941 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA OVERNIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED MARGINALLY SEVERE STORM IS POSSIBLE WITH LARGE HAIL TO NEAR QUARTER SIZE. OTHERWISE LOCALLY HEAVY RAIN IS LIKELY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND NEBRASKA CITY DOWNSTREAM THROUGH RULO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL CONTINUE FRIDAY NIGHT INTO EARLY SUNDAY MORNING. THERE IS A SLIGHT THREAT FOR SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORM CHANCES ARE ON TAP MONDAY THROUGH WEDNESDAY WHEN THE NEXT UPPER DISTURBANCE AND ASSOCIATED SURFACE BOUNDARY MOVES THROUGH. OVER THE NEXT THREE DAYS RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. THIS RAIN WILL LIKELY EXACERBATE ANY ONGOING FLOODING...ESPECIALLY ALONG THE MISSOURI RIVER FROM PLATTSMOUTH DOWNSTREAM. AT BROWNVILLE AND RULO...RIVER LEVELS MAY APPROACH MODERATE FLOOD STAGE BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TONIGHT OR FRIDAY.
In the hours before
Local storm report, May 19, 8:08 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
808 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 4 S GARLAND 40.89N 96.99W
05/19/2011 E1.00 INCH SEWARD NE TRAINED SPOTTER
&&
JBSpecial weather statement, May 19, 8:35 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 835 PM CDT THU MAY 19 2011 NEZ066-200200- LANCASTER NE- 835 PM CDT THU MAY 19 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHERN LANCASTER COUNTY UNTIL 900 PM CDT... AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WAVERLY... RAYMOND... DAVEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BOUSTEAD
Local storm report, May 19, 8:53 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HEAVY RAIN MILFORD 40.77N 97.05W
05/19/2011 E1.00 INCH SEWARD NE TRAINED SPOTTER
1 INCH OF RAIN IN 1 HOUR.
&&
JBLocal storm report, May 19, 9:51 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HEAVY RAIN LINCOLN 40.82N 96.69W
05/19/2011 M1.08 INCH LANCASTER NE TRAINED SPOTTER
1.08 INCHES OF RAIN IN THE LAST HOUR.
&&
JBRANDSpecial weather statement, May 19, 10:13 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1013 PM CDT THU MAY 19 2011 NEZ088-200345- JEFFERSON NE- 1013 PM CDT THU MAY 19 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN JEFFERSON COUNTY UNTIL 1045 PM CDT... AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOLLENBURG...OR 25 MILES SOUTHWEST OF BEATRICE...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FAIRBURY... ENDICOTT... ROCK CREEK STATION STATE HISTORICAL PARK... JANSEN... HARBINE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BOUSTEAD
Local storm report, May 19, 10:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1036 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL FAIRBURY 40.14N 97.18W
05/19/2011 E1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 34 min |
| May 19, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 28 min |
| May 20, 10:03 AM CDT | Areal Flood Advisory | OAX | Seward | 6 hr |
| May 20, 10:16 AM CDT | River Flood Warning | OAX | Cass | 130 days |
| May 20, 10:34 AM CDT | River Flood Warning | OAX | Saunders | 15 hr |
| May 20, 10:42 AM CDT | River Flood Warning | OAX | Saline | 3 days |
| May 20, 10:42 AM CDT | River Flood Warning | OAX | Saline | 3 hr |
| May 20, 11:04 AM CDT | Areal Flood Warning | OAX | Saunders | 6 hr |
| May 20, 11:58 AM CDT | River Flood Advisory | OAX | Jefferson | 3 hr |
| May 20, 3:05 PM CDT | River Flood Warning | OAX | Jefferson | 12 hr |
| May 20, 4:11 PM CDT | River Flood Warning | OAX | Saunders | 6 hr |
| May 20, 5:01 PM CDT | Areal Flood Warning | OAX | Saunders | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.